Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 10, NWS Honolulu, HI

February 8, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 8, 2007, 3:33 PM HST for Hawaii County, Hawaii. It took effect at Feb 9, 2007, 6:27 AM HST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2007, 3:33 PM HST (01:33 UTC)
In effect from
Feb 9, 2007, 6:27 AM HST
Expired
Feb 9, 2007, 6:00 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 090133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST THU FEB 8 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT...

.STRONG WINDS ALOFT...ASSOCIATED WITH A JET STREAM LOCATED NORTH OF
THE ISLANDS...WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA.

HIZ028-091445-
/O.NEW.PHFO.WI.Y.0010.070209T1600Z-070210T0400Z/
/O.CON.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/
BIG ISLAND SUMMITS-
333 PM HST THU FEB 8 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY...

SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH WITH HIGHER GUSTS
TONIGHT. WINDS WILL DIMINISH TO 30 TO 35 MPH FRIDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

ANGLE/CRAIG
2 follow-up statements
000 
WWHW70 PHFO 091407
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
407 AM HST FRI FEB 9 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT...

.STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF
THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA
LOA.

HIZ028-100315-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/
/O.EXT.PHFO.WI.Y.0010.070209T1407Z-070210T0400Z/
BIG ISLAND SUMMITS-
407 AM HST FRI FEB 9 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWHW70 PHFO 091629 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
627 AM HST FRI FEB 9 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST...

.STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF
THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA
LOA.

HIZ028-100400-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/
/O.EXT.PHFO.WI.Y.0010.070209T1627Z-070210T0400Z/
BIG ISLAND SUMMITS-
627 AM HST FRI FEB 9 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:00 AM HST, 5 hours 33 minutes earlier.

Area forecast discussion, Feb 8, 10:00 AM HST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST THU FEB 8 2007

.SYNOPSIS...A WEAK COLD FRONT WILL CONTINUE TO BRING CLOUDS AND
SHOWERS THROUGH FRIDAY. LIGHT TO MODERATE NORTHEAST WINDS WILL
PREVAIL THROUGH THE WEEKEND...WHICH WILL KEEP MOST SHOWERS OVER
WINDWARD AND MOUNTAIN AREAS.

&&

.DISCUSSION...A WEAK FRONTAL BOUNDARY CURRENTLY SPANS FROM MAUI
COUNTY TO THE BIG ISLAND.  BEHIND THE FRONT SUBSIDENCE HAS BROUGHT
SOME CLEARING TO NIIHAU KAUAI AND OAHU. BASED ON CURRENT VISIBLE
SATELLITE TRENDS POPS HAVE BEEN REMOVED FROM THE FORECAST TODAY FOR
THESE ISLANDS AND CLOUD COVER REDUCED TO PARTLY SUNNY. FOR MAUI
COUNTY CLOUDS LOOK TO REMAIN THROUGH THE DAY WITH CONTINUING CHANCES
FOR LIGHT RAIN.

.PREV DISCUSSION...THE WEAK SURFACE FRONT IS BEING PUSHED SLOWLY
SOUTHWARD BY LIGHT NORTH TO NORTHEAST WINDS AT THE SURFACE.
SOUTHWEST TO WEST WINDS JUST ABOVE THE SURFACE ARE BLOWING PARALLEL
TO THE BAND/S ORIENTATION...AND ARE PREVENTING THE BAND FROM MOVING
TOO QUICKLY SOUTH. STRONG WEST WINDS ALOFT...ASSOCIATED WITH A
SOUTHWARD DISPLACED MID-LATITUDE JET...ARE CREATING VERY WINDY
CONDITIONS OVER THE BIG ISLAND/S UPPER SLOPES AND SUMMITS...WHERE A
HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT.

A MODERATELY STRONG SURFACE HIGH WILL BUILD NORTH OF THE ISLANDS
THROUGH SUNDAY...SUPPLYING MODERATE NORTHEAST WINDS. THE HIGH WILL
SLIDE EAST OF THE ISLANDS NEXT WEEK...LEADING TO LIGHTER EAST TO
SOUTHEAST WINDS TUESDAY AND WEDNESDAY.

LOW-LEVEL MOISTURE ASSOCIATED WITH THE FRONT WILL BE SLOW IN
DEPARTING THE ISLANDS...AND IT IS EXPECTED TO LINGER OVER THE
ISLANDS THROUGH THE WEEKEND. WITH THE LOW LEVEL FLOW VEERING TO THE
NORTHEAST...MOST OF THE LIGHT RAIN ASSOCIATED WITH THE FRONT WILL
BEGIN TO FAVOR NORTH AND EAST FACING SLOPES AND SHORES. ON SUNDAY
AND MONDAY...LOWERING MID LEVEL HEIGHTS AND TEMPS WILL LEAD TO A
SLIGHT DESTABILIZATION OF THE ISLAND ATMOSPHERE...AND MODELS ARE
SUGGESTING A WET TRADE PATTERN INTO EARLY NEXT WEEK.

IN REGARDS TO THE DEVELOPING MID LEVEL TROUGH LATER THIS WEEKEND...
FORECASTERS AT THE HYDROMETEOROLOGICAL PREDICTION CENTER IN CAMP
SPRINGS MD HAVE THE FOLLOWING TO SAY...

/MODELS AND ENSEMBLES SHOW A FAST PACIFIC ZONAL FLOW BEGINNING TO
BUCKLE SUNDAY AS AN UPPER RIDGE BUILDS OVER THE NORTHEASTERN PACIFIC
TO THE NORTHEAST OF THE ISLANDS. A LOW AMPLITUDE SHEAR AXIS ALOFT
MAY BE LEFT BEHIND NEAR THE ISLANDS...PROMPTING THE DISPLAY OF AN
AREA OF ABOVE AVERAGE UNCERTAINTY BY ENSEMBLES IN THE EASTERLY FLOW
ACROSS THE ISLANDS MUCH OF THE MEDIUM RANGE PERIOD./

&&

.MARINE...THE NORTHWEST SWELL WILL PEAK TODAY...AND DECLINE FRIDAY.
THE SWELL WILL RESULT IN WARNING LEVEL SURF ALONG NORTH AND WEST
FACING SHORES OF THE SMALLER ISLANDS...AND ALONG THE WEST FACING
SHORES OF THE BIG ISLAND. SIGNIFICANT COASTAL INUNDATION IS NOT
EXPECTED WITH THIS SWELL... ESPECIALLY SINCE THERE IS NO LARGE HIGH
TIDE EXPECTED.

THIS LARGE SWELL WILL PRODUCE COMBINED SEAS IN EXCESS OF 10 FEET IN
MOST MARINE ZONES...MANDATING A SMALL CRAFT ADVISORY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI AND MAUI THROUGH 4 PM FRIDAY.

HIGH SURF WARNING FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND
MOLOKAI THROUGH 4 PM FRIDAY.

HIGH SURF WARNING FOR WEST-FACING SHORES OF THE BIG ISLAND THROUGH
4 PM FRIDAY.

SMALL CRAFT ADVISORY ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY AND
THE PAILOLO CHANNEL THROUGH 6 AM FRIDAY.

HIGH WIND WARNING BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY.

&&

ANGLE/CRAIG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:34 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao52 hr
Feb 9, 12:42 PM HSTMarine Weather StatementHFO27 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.